Alert archive / West Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Charleston, WV

June 17, 2013Raleigh County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 17, 2013, 9:14 PM EDT for Raleigh County, West Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2013, 9:14 PM EDT (01:14 UTC)
Expired
Jun 18, 2013, 12:15 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Raleigh County, WV

The radar

The Charleston,WV radar (KRLX), 80 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 9:38 PM EDTHEAVY RAIN 0Beaver, WVHEAVY RAINFALL LED TO ROCKS SLIDING ACROSS THE ROAD ON RABBIT RUN NEAR BLUE JAY.
Jun 17, 10:28 PM EDTFLASH FLOODMabscott, WVWHITE STICK CREEK HAS WATER OVER ITS BANKS.
Jun 17, 10:53 PM EDTFLASH FLOOD3 Se Beckley, WVCOUNTY 911 REPORTING MULTIPLE ROADS FLOODED WITH SOME BASEMENTS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 74 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WGUS51 KRLX 180114
FFWRLX
WVC081-180415-
/O.NEW.KRLX.FF.W.0009.130618T0114Z-130618T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
914 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL RALEIGH COUNTY IN WEST VIRGINIA...

* UNTIL 1215 AM EDT

* AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A NEARLY STATIONARY THUNDERSTORM OVER THE     
WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MACARTHUR...MABSCOTT AND BEAVER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3777 8125 3779 8112 3772 8103 3767 8115

$$

14
2 follow-up statements
121 
WGUS71 KRLX 180229
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1029 PM EDT MON JUN 17 2013

WVC081-180415-
/O.CON.KRLX.FF.W.0009.000000T0000Z-130618T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RALEIGH WV-
1029 PM EDT MON JUN 17 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
CENTRAL RALEIGH COUNTY...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACARTHUR...
MABSCOTT AND BEAVER

FLOODING HAS BEEN REPORTED ALONG SEVERAL ROADS IN RALEIGH COUNTY. 
USE CAUTION IF DRIVING...AND DO NOT DRIVE WHERE WATER COVERS THE 
ROADWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHARLESTON.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3777 8125 3779 8112 3772 8103 3767 8115

$$

14
569 
WGUS71 KRLX 180419
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1219 AM EDT TUE JUN 18 2013

WVC081-180425-
/O.EXP.KRLX.FF.W.0009.000000T0000Z-130618T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RALEIGH WV-
1219 AM EDT TUE JUN 18 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL RALEIGH COUNTY...

HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD 
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. THE MAIN 
STREAMS AFFECTED WERE STOVER FORK AND BEAVER CREEK...WHICH MERGE 
INTO THE PINEY CREEK IN CENTRAL RALEIGH COUNTY. 

NO ADDITIONAL RAINFALL IS ANTICIPATED AND STREAMS AND CREEKS...HIGH 
LEVELS OF CREEKS SHOULD RECEDE. THEREFORE...THE FLASH FLOOD THREAT 
NO LONGER EXISTS...AND THE FLASH FLOOD WARNING HAS BEEN ALLOW TO 
EXPIRE.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3777 8125 3779 8112 3772 8103 3767 8115

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 8:09 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 17, 8:09 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
809 PM EDT MON JUN 17 2013

.SYNOPSIS...
AN UPPER LEVEL TROUGH APPROACHES FROM THE LOWER OHIO VALLEY
OVERNIGHT AND CROSSES TUESDAY.  ANOTHER APPROACHES FROM THE
NORTHWEST AND CROSSES TUESDAY NIGHT...PUSHING A COLD FRONT THROUGH.

&&

.NEAR TERM /THROUGH TUESDAY/...
8 PM UPDATE...
INCREASED POPS IN THE S OVERNIGHT IN RESPONSE TO SYSTEM APPROACHING
FROM THE LOWER OHIO VALLEY.

PREV DISCN...
TRICKY FORECAST WITH WARM MOIST MODERATELY UNSTABLE WSW FLOW BUT THE
LACK OF ANY WELL DEFINED FORCING MECHANISMS TO TRIGGER OR FOCUS
CONVECTION. THE VERY WEAK BOUNDARY WHICH DROPPED SOUTH ACROSS THE
FORECAST AREA THIS AFTERNOON REMAINS OVER THE SOUTHERN MOST COUNTIES
BUT OTHERWISE SUNSHINE AND OROGRAPHIC EFFECTS WILL DRIVE WHICH AREAS
HAVE A BETTER CHANCE AT SHOWERS OR THUNDERSTORMS. BASED ON THIS HAVE
GONE WITH SCATTERED COVERAGE OVER THE SOUTHERN AREAS AS WELL AS THE
EASTERN MOUNTAIN COUNTIES AND ISOLATED ELSEWHERE. THIS ACTIVITY
SHOULD TAPER OFF QUICKLY AROUND SUNSET.

POPS WILL INCREASE AGAIN FROM THE WEST OVERNIGHT AS TWO FEATURES
APPROACH THE AREA. ONE WAVE FROM THE WEST SOUTHWEST THAT WILL BRUSH
OVER THE SOUTHERN AREA AND THE FRONTAL BOUNDARY FROM THE WEST
NORTHWEST. NEITHER FEATURE IS PARTICULARLY STRONG BUT COMBINATION
FOR WILL MAKE FOR A FAIRLY DAMP DAY TUESDAY.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
SECONDARY S/W TROF AND VORT MAX WILL CROSS TUE NIGHT AND WILL HELP
TO PUSH THE FRONT THRU. WILL LINGER POPS UNTIL THIS FEATURE PASSES
WED MORNING. DRIER AIR WILL FILTER IN WITH SFC HIGH TAKING CONTROL
LATER WED AND THU. WILL ALLOW FOR SOME CHC POPS IN MTNS THOUGH FOR
POTENTIAL DIURNAL DRIVE SHRA/TSRA AS WEAK SE LLVL FLOW DEVELOPS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
WILL BE LOOKING FOR A DRIER PATTERN TO SETTLE IN THRU LATE WEEK AND
AT LEAST FIRST HALF OF WEEKEND. EXCEPTION IS THE MTNS WHERE A FEW
SHRA/TSRA POSSIBLE EACH AFTN AS A LEE SIDE TROF SETS UP IN
CONJUNCTION WITH LLVL SE FLOW AND DIFF HEATING. A S/W TROF WILL TRY
TO BEAT DOWN UPR RIDGE JUST AS IT TRIES TO BUILD E INTO AREA LATE
SUNDAY INTO MONDAY. HAVE CARRIED SOME CHC POPS WITH THIS AT THIS
DISTANCE. TEMPS WARM UP TO 2 TO 4 DEGREES ABV NORMAL...ESPECIALLY
AT NIGHT AT THE MUGGIES BEGIN TO TAKE OVER.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
LESS STRATUS AND MORE FOG IS EXPECTED TONIGHT COMPARED WITH LAST
NT.  THE FOG WILL BE MOSTLY MVFR...WITH IFR MOST LIKELY AT EKN.

A SYSTEM APPROACHING FROM THE LOWER OHIO VALLEY WILL KEEP OR
INCREASE STRATOCU IN THE AREA OVERNIGHT...WITH SHOWERS AND
THUNDERSTORMS INCREASING IN COVERAGE FROM THE SW.  THIS MAY CAUSE
THE FOG TO START LIFTING BEFORE DAYBREAK.  SHOWERS AND THUNDERSTORMS
ARE LIKELY ON TUE...WITH MVFR CONDITIONS CODED...ESPECIALLY S.  IFR
ALONG WITH BRIEF GUSTY WINDS ARE POSSIBLE UNDER ANY THUNDERSTORM.

SFC FLOW WILL REMAIN LIGHT AND VARIABLE WHILE LIGHT W FLOW ALOFT
BECOMES LIGHT NE ON TUE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: MAY NOT GET THE MIST/FOG TONIGHT DUE TO HIGHER
LEVEL CLOUD COVER. ALSO MID TO LOW LEVEL STRATUS DECK MIGHT REFORM
OVERNIGHT WHICH WOULD BRING MVFR TO IFR CEILINGS BUT KEEP
VISIBILITIES HIGHER. PRECIPITATION COMING IN FROM THE SW MAY OR MAY
NOT ALLOW FOG TO LIFT AND CONDITIONS TO IMPROVE PRIOR TO SPREADING
OVER THE AREA EARLY TUE MORNING.  CONDITIONS WITH THE PRECIPITATION
TUE MAY ALSO VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            TUE 06/18/13
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    H    L    L    L    L
HTS CONSISTENCY  H    H    H    H    H    M    H    L    L    L    L    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    L    L    L    L    L    L
PKB CONSISTENCY  H    H    H    H    H    H    M    H    L    L    L    L
CKB CONSISTENCY  H    H    H    H    H    H    H    H    L    L    L    L

AFTER 00Z WEDNESDAY...
IFR AT TIMES IN FOG AND / OR LOW CLOUDS TUE NT AS THE SHOWERS AND
THUNDERSTORMS MOVE OUT OF THE AREA.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM
NEAR TERM...TRM/JR
SHORT TERM...30
LONG TERM...30
AVIATION...TRM
Hazardous weather outlook, Jun 17, 4:20 AM EDT, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
420 AM EDT MON JUN 17 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-180830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
420 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT AND DAYTIME HEATING COULD RESULT IN A FEW STRONG
STORMS ON TUESDAY. SOME OF THESE STORMS COULD PRODUCE GUSTY
WINDS...SMALL HAIL AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 17, 4:37 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
437 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             6 ENE MCCONNELSVILLE    39.69N  81.74W
06/17/2013  E0.88 INCH       MORGAN             OH   PUBLIC

&&

EVENT NUMBER RLX1300640

JM
Local storm report, Jun 17, 4:52 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
452 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             4 NW BEVERLY            39.59N  81.69W
06/17/2013  E0.70 INCH       WASHINGTON         OH   UTILITY COMPANY

&&

EVENT NUMBER RLX1300641

JM
Special weather statement, Jun 17, 6:46 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT MON JUN 17 2013

KYZ105-172345-
LAWRENCE KY-
646 PM EDT MON JUN 17 2013

...A STRONG THUNDERSTORM WILL AFFECT WESTERN LAWRENCE COUNTY...

AT 644 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF SANDY HOOK...MOVING NORTHEAST AT 5 MPH.

THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR MARTHA AROUND 745 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3805 8298 3806 8296 3811 8290 3818 8292
      3820 8288 3819 8286 3799 8272 3796 8283
      3799 8296 3796 8300 3798 8303 3800 8303

14
Special weather statement, Jun 17, 7:32 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
732 PM EDT MON JUN 17 2013

KYZ102-180030-
CARTER KY-
732 PM EDT MON JUN 17 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CARTER COUNTY...

AT 730 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF GRAYSON LAKE STATE PARK...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL PRODUCE HAIL UP TO NICKEL SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR WILLARD AROUND 750 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3830 8299 3820 8287 3817 8293 3817 8298
      3819 8302 3818 8306 3821 8309 3823 8309

14
Local storm report, Jun 17, 8:45 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
845 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HEAVY RAIN       2 WSW CLINTWOOD         37.14N  82.49W
06/17/2013  M1.25 INCH       DICKENSON          VA   CO-OP OBSERVER

            COOP OBSERVER REPORTED 1.25 OF RAIN IN 45MIN.

&&

EVENT NUMBER RLX1300642

JM
Special weather statement, Jun 17, 8:48 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
848 PM EDT MON JUN 17 2013

WVZ035-180145-
RALEIGH WV-
848 PM EDT MON JUN 17 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RALEIGH COUNTY...

AT 843 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF BECKLEY...MOVING EAST AT 5 MPH.

THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF EAST CENTRAL RALEIGH
COUNTY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 122 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 32 AND 37.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3767 8118 3779 8115 3779 8091 3778 8089
      3776 8089 3775 8092 3772 8088 3769 8087
      3767 8089 3770 8091 3771 8096 3765 8104

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:48 PM EDTSpecial Weather StatementRLXSummers57 min
Jun 17, 10:09 PM EDTFlash Flood WarningRLXRaleigh3 hr
Jun 18, 1:28 AM EDTSpecial Weather StatementRLXCabell, Lincoln62 min
Jun 18, 2:14 AM EDTSpecial Weather StatementRLXBoone, Kanawha61 min
Jun 18, 3:18 AM EDTSpecial Weather StatementRLXClay57 min
Jun 18, 4:15 AM EDTSpecial Weather StatementRLXCalhoun, Gilmer60 min
Jun 18, 8:36 AM EDTFlash Flood WarningRLXRoane3 hr
Jun 18, 9:54 AM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Pleasants, Ritchie, Wirt, Wood111 min
Jun 18, 11:17 AM EDTSpecial Weather StatementRLXBarbour, Doddridge, Harrison, Taylor, Tyler118 min
Jun 18, 11:36 AM EDTSpecial Weather StatementRLXPleasants, Wood114 min
Jun 18, 3:44 PM EDTFlash Flood WatchRLXBarbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 10 more6 hr

Nearby

Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.